Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Charleston, SC

June 18, 20115 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2011, 10:37 PM EDT for 5 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2011, 10:37 PM EDT (02:37 UTC)
Expired
Jun 18, 2011, 11:30 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:20 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

106 
WUUS52 KCHS 190237
SVRCHS
GAC029-031-051-103-179-SCC013-053-190330-
/O.NEW.KCHS.SV.W.0118.110619T0237Z-110619T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 PM EDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  EASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN BEAUFORT COUNTY IN SOUTHERN SOUTH CAROLINA...
  SOUTH CENTRAL JASPER COUNTY IN SOUTHERN SOUTH CAROLINA...

* UNTIL 1130 PM EDT

* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 18 MILES
  NORTHWEST OF FRIPP ISLAND TO 10 MILES NORTH OF HILTON HEAD AIRPORT
  TO 12 MILES NORTH OF HUTCHINSON ISLAND TO PEMBROKE...MOVING
  SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 70 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BAY...GROVELAND...PEMBROKE...BLITCHTON...EDEN...LANIER...MELDRIM...
  ELLABELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3154 8117 3163 8112 3172 8113 3200 8083
      3207 8088 3226 8060 3231 8044 3241 8042
      3244 8047 3201 8124 3232 8146 3224 8181
      3223 8181 3214 8178 3195 8158 3190 8142
      3170 8151 3165 8143 3164 8123
TIME...MOT...LOC 0237Z 300DEG 23KT 3254 8062 3236 8075
          3226 8113 3219 8167

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:37 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 18, 10:37 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 PM EDT SAT JUN 18 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST EAST OF THE APPALACHIANS
THROUGH MONDAY. WESTERN ATLANTIC HIGH PRESSURE WILL EXPAND ACROSS THE
AREA TUESDAY THROUGH MIDWEEK. ANOTHER TROUGH OF LOW PRESSURE WILL
DEVELOP EAST OF THE APPALACHIANS FOR THE LATTER HALF OF THE
WEEK...THEN A COLD FRONT WILL APPROACH THE REGION BY EARLY NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORMS...QLCS CONTINUES TO MARCH TO THE COAST. TSTMS
HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS. NUMEROUS DAMAGE
REPORTS HAVE BEEN RECEIVED FROM COUNTY WARNING POINTS...UNFORTUNATELY
SPECIFICS ON MANY OF THE REPORTS ARE NOT YET KNOW. THIS IS WHY
LOCAL STORM REPORTS HAVE YET TO BE ISSUED FOR MANY OF THE LOCAL
WARNINGS. THE CONVECTIVE LINE HAS PUSHED SOUTH OF ALLENDALE...
SCREVEN AND JENKINS COUNTIES SO WE HAVE CANCELLED SEVERE TSTM
WATCH 507 FOR THOSE AREAS. IT REMAINS IN EFFECT FOR THE REMAINING
COUNTIES AND MARINE ZONES UNTIL 2 AM. WE WILL CLEAR THE REMAINING
COUNTIES AS THE LINE MOVES THROUGH. INCREASED POPS AHEAD OF THE
LINE TO 80-100 PERCENT. BENEFICIAL RAINS WILL FALL IN MANY AREAS.

DENSE SMOKE...HAVE EXTENDED THE DENSE SMOKE ADVISORY UNTIL 2 AM
FOR MOST OF THE COASTAL COUNTIES WITH THE EXCEPTION OF BEAUFORT
AND COASTAL JASPER WHERE OUTFLOW WILL CLEAR THE SMOKE SHORTY. A 2
AM EXPIRATION TIME IS LIKELY A LITTLE LONG FOR MOST AREAS...BUT WE
WILL TRY AND CANCEL AS OUTFLOWS AND TSTMS MOVE OFFSHORE. STILL
GETTING A NUMBER OF DENSE SMOKE REPORTS UP AND DOWN THE COAST.
VERY POOR AIR QUALITY WILL CONTINUE UNTIL TSTMS HELP CLEAN THINGS
OUT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
FORECAST UNCERTAINTY REMAINS RATHER HIGH SUNDAY AND MONDAY.
SPECIFICALLY...TEMPERATURES/DEWPOINTS AND ASSOCIATED HEAT INDICES
WILL DEPEND ON THUNDERSTORMS/CLOUD COVER.

SUNDAY THROUGH MONDAY...THE REGION WILL REMAIN ON THE EASTERN
PERIPHERY OF AN UPPER RIDGE...WHILE A PERSISTENT SURFACE TROUGH WILL
PERSIST INLAND/EAST OF THE MOUNTAINS. WHILE SUBSIDENCE/CAPPING
SHOULD LIMIT THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE...WHICH
WILL STRUGGLE TO PUSH INLAND AGAINST A PREVAILING OFFSHORE
FLOW...ORGANIZED THUNDERSTORMS WITH A DAMAGING WIND THREAT COULD
PERIODICALLY PUSH INTO THE REGION FROM THE N/NW.

TEMPERATURES/DEWPOINTS SUNDAY WILL DEPEND GREATLY ON THE IMPACT OF
CONVECTION TONIGHT. WIDESPREAD THUNDERSTORMS TONIGHT AND/OR
THUNDERSTORMS IN THE AFTERNOON COULD TRANSLATE TO GREATER CLOUD
COVER...LOWER TEMPERATURES AND HIGHER DEWPOINTS THAN EXPECTED. ON
THE OTHER HAND...IF THUNDERSTORMS REMAIN LIMITED IN COVERAGE
TONIGHT...INLAND TEMPERATURES IN THE UPPER 90S/AROUND 100F COULD
ALSO PROMOTE MIXING OF DRIER AIR/LOWER DEWPOINTS TO THE SURFACE.
IN EITHER CASE...THE POTENTIAL FOR HEAT INDICES OF 105F REMAINS TOO
UNCERTAIN TO JUSTIFY A HEAT ADVISORY FOR SUNDAY.

SIMILAR REASONING APPLIES TO THE FORECAST FOR TUESDAY. HOWEVER...AS
THE UPPER RIDGE BUILDS OVER THE REGION...SUBSIDENCE/CAPPING WILL
RESULT IN LOWERED POPS...BELOW 15 PERCENT IN THIS
FORECAST...ALLOWING TEMPERATURES TO RECOVER INTO THE LOWER 100S
INLAND. THE PROSPECTS FOR HAZARDOUS HEAT INDICES REMAIN SUFFICIENT
TO JUSTIFY A MENTION WITHIN THE HAZARDOUS WEATHER OUTLOOK...BUT
UNCERTAINTY REGARDING SURFACE DEWPOINTS PERSISTS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER RIDGE AXIS WILL SLOWLY SHIFT OFF THE EASTERN UNITED STATES
COAST THROUGH THE LATTER HALF OF THE WEEK...ALLOWING FOR A GRADUAL
COOLING TREND IN DAYTIME HIGHS THROUGH LATE WEEK. THEN...A COLD
FRONT WILL APPROACH OR WILL ADVANCE INTO THE REGION EARLY NEXT
WEEKEND. HOWEVER...TEMPS SOLIDLY IN THE 90S COULD COMBINE WITH
DEWPOINTS IN THE 70S TO CREATE HEAT INDICES 105F OR HIGHER WEDNESDAY
AND THURSDAY.

A PERSISTENT LEE TROUGH WILL SUPPORT ISOLATED THUNDERSTORMS OVER
INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING WHILE SEA BREEZE
CONVERGENCE COULD SUPPORT ISOLATED CONVECTION CLOSER TO THE COAST.
RESIDUAL SUBSIDENCE/CAPPING COULD LIMIT THUNDERSTORM COVERAGE UNTIL
THE COLD FRONT APPROACHES LATE WEEK INTO NEXT WEEKEND.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
KCHS...DENSE SMOKE IS MOVING INTO THE TERMINAL ATTM AND WILL
LINGER FOR SEVERAL HOURS HOURS. WILL SHOW PREVAILING IFR WITH A
TEMPO OF LIFR VSBYS FOR THE NEXT FEW HOURS. INCOMING TSTMS SHOULD
HELP SCOUR THE SMOKE OUT AND IMPROVE VSBYS. TSTMS LOOK TO GET
INTO THE KCHS TERMINAL ROUGHLY IN THE 04Z TIME FRAME. GUSTY WINDS
AND HEAVY RAINS WILL ACCOMPANY THESE STORMS.

KSAV...SMOKE IS POISED TO RETURN TO THE TERMINAL OVER THE NEXT
FEW HOURS. THE BULK OF THE SMOKE WILL REMAIN NORTH AND EAST OF THE
TERMINAL...BUT COULD STILL SEE MVFR CONDITIONS. INCOMING TSTMS
LOOK TO PASS NORTH OF THE TERMINAL...BUT IT WILL BE CLOSE. MAY
HAVE TO ISSUE AMENDMENTS AS RADAR TRENDS BECOME MORE APPARENT.

EXTENDED AVIATION OUTLOOK...SMOKE FROM SOUTHEAST WILDFIRES COULD
REDUCE VSBY AT TIMES THROUGH THE WEEKEND. MVFR VSBY ALSO POSSIBLE
IN SUNRISE FOG AND HAZE POSSIBLE. OTHERWISE...ISOLATED
THUNDERSTORMS COULD AFFECT EITHER TERMINAL THROUGH THE
PERIOD...MAINLY LATE DAY OR EVENING HOURS.

&&

.MARINE...
HOISTED DENSE SMOKE ADVISORY FOR ALL MARINE ZONES UNTIL 2 AM.

TONIGHT...ATLC HIGH PRES/INLAND LOW PRES WILL REMAIN IN PLACE
TONIGHT. WINDS WILL INCREASE THIS EVENING AND REMAIN ELEVATED
OVERNIGHT DUE TO NOCTURNAL SURGING. A COMPLEX OF TSTMS COULD PUSH
OFF THE COAST THIS EVENING AND THIS COULD DISRUPT THE NORMAL
NIGHTTIME MARINE WIND REGIME.

A VIGOROUS SEA BREEZE CIRCULATION SUNDAY AFTERNOON AND A NOCTURNAL
SURGE OF S/SW WINDS WILL APPROACH BUT WILL PROBABLY NOT EXCEED SMALL
CRAFT ADVISORY THRESHOLDS SUNDAY. CAPPED WINDS AT 20 KT AND SEAS AT
5 FT SUNDAY AND SUNDAY NIGHT. THEN...GUIDANCE SUGGESTS A SUBTLE
RELAXATION OF THE PRESSURE PATTERN MONDAY THROUGH MIDWEEK. WINDS
WILL INCREASE AS THE SEA BREEZE DEVELOPS EACH AFTERNOON AND FOR A
FEW HOURS EACH NIGHT...BUT OVERALL WINDS/SEAS WILL LIKELY REMAIN
BELOW SCA LEVELS.

&&

.CLIMATE...
RECORD HIGHS FOR THE NEXT COUPLE OF DAYS...

CHS SUN 6/19 100F 1994
    MON 6/20 100  1970

CHL SUN 6/19 100  1940
    MON 6/20 100  1928

SAV SUN 6/19 100  1887
    MON 6/20 102  1990

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR GAZ117-139.
     DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR GAZ117-119-139-
     141.
SC...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR SCZ050-052.
MARINE...DENSE SMOKE ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ330-350-352-
     354-374.

&&
Hazardous weather outlook, Jun 18, 7:29 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT SAT JUN 18 2011

AMZ330-350-352-192330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

AMZ354-374-192330-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ087-088-099>101-SCZ040-042>045-047-192330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
729 PM EDT SAT JUN 18 2011

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ114>116-118-137-138-140-192330-
TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
729 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ117-139-192330-
COASTAL BRYAN-COASTAL LIBERTY-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ119-141-192330-
COASTAL CHATHAM-COASTAL MCINTOSH-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

SCZ048>052-192330-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
729 PM EDT SAT JUN 18 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES RANGING FROM 96
TO 102 DEGREES AND MODERATE HUMIDITY LEVELS WILL LIKELY RESULT IN
HEAT INDEX VALUES ABOVE 105 DEGREES SUNDAY THROUGH WEDNESDAY. HEAT
ADVISORIES MAY EVENTUALLY BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 4:50 PM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT JUN 18 2011

GAZ116>119-138>141-190000-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
450 PM EDT SAT JUN 18 2011

...SMOKE FROM DISTANT WILDFIRES WILL CONTINUE TO IMPACT THE AREA
THROUGH THIS EVENING...

SATELLITE OBSERVATIONS AND WEB CAMS INDICATE THAT SMOKE BEING
GENERATED FROM WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN
FLORIDA IS IMPACTING PARTS OF NORTH GEORGIA AND THE ADJACENT
ATLANTIC COASTAL WATERS THIS AFTERNOON.

REDUCED VISIBILITIES ARE POSSIBLE THROUGH THIS EVENING. VISIBILITIES
WILL BE AS LOW AS 2 MILES...ALTHOUGH THEY COULD DROP EVEN LOWER IN
A FEW SPOTS...ESPECIALLY ACROSS COASTAL PORTIONS OF LIBERTY AND
MCINTOSH COUNTIES. THE SMOKE IS PRIMARILY AFFECTING COASTAL
LOCATIONS FROM TYBEE ISLAND SOUTH TO SAPELO ISLAND...BUT WILL
BEGIN TO MOVE FARTHER INLAND THROUGH SUNSET AS THE SEA BREEZE
MOVES INLAND. SOME LOCATIONS WHICH MAY BE AFFECTED INCLUDE
WILMINGTON ISLAND...THE SAVANNAH METRO AREA...HALFMOON LANDING...
DARIEN AND RICHMOND HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS..

PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.

IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE
IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO
CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
Special weather statement, Jun 18, 5:48 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT SAT JUN 18 2011

GAZ116>119-138>141-SCZ048>052-190100-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
548 PM EDT SAT JUN 18 2011

...SMOKE FROM DISTANT WILDFIRES WILL CONTINUE TO IMPACT NORTH
COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA THIS EVENING...

SATELLITE OBSERVATIONS AND WEB CAMS INDICATE THAT SMOKE BEING
GENERATED FROM WILDFIRES ACROSS SOUTHEAST GEORGIA AND NORTHERN
FLORIDA IS IMPACTING PARTS OF NORTH COASTAL GEORGIA...SOUTH
COASTAL SOUTH CAROLINA AND THE ADJACENT ATLANTIC COASTAL WATERS
LATE THIS AFTERNOON.

REDUCED VISIBILITIES ARE POSSIBLE THROUGH THIS EVENING. VISIBILITIES
WILL BE AS LOW AS 2 MILES...ALTHOUGH THEY COULD DROP EVEN LOWER IN
A FEW SPOTS...ESPECIALLY ACROSS COASTAL PORTIONS OF LIBERTY AND
MCINTOSH COUNTIES IN GEORGIA. THE SMOKE IS PRIMARILY AFFECTING
COASTAL LOCATIONS FROM HILTON HEAD SOUTH TO SAPELO ISLAND...BUT
WILL MOVE NORTH AND FARTHER INLAND THROUGH SUNSET AS THE SEA
BREEZE MOVES INLAND. SOME LOCATIONS WHICH MAY BE AFFECTED INCLUDE
BEAUFORT...HILTON HEAD...WILMINGTON ISLAND...THE SAVANNAH METRO
AREA...HALFMOON LANDING...DARIEN AND RICHMOND HILL. SMOKE MAY ALSO
REACH AS FAR NORTH AS EDISTO BEACH...FOLLY BEACH...THE CHARLESTON
METRO AREA AND DANIEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS..

PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT
FOR SUDDEN CHANGES IN VISIBILITY.

IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE
IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO
CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.

&&
Special weather statement, Jun 18, 9:55 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT SAT JUN 18 2011

GAZ114-115-137-138-190245-
EVANS-INLAND LIBERTY-LONG-TATTNALL-
955 PM EDT SAT JUN 18 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LONG...
EVANS AND LIBERTY COUNTIES THROUGH 1045 PM EDT...

AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JENNIE TO
ALTAMAHA...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAISY...DONALD...GLENNVILLE...MENDES...MIDWAY AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3207 8221 3218 8183 3210 8175 3203 8163
      3173 8191 3178 8196 3178 8198 3181 8202
      3182 8205 3186 8211 3188 8212 3191 8223
TIME...MOT...LOC 0156Z 300DEG 18KT 3208 8189 3199 8221
Local storm report, Jun 18, 10:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND DMG     ALLENDALE               33.01N  81.31W
06/18/2011                   ALLENDALE          SC   COUNTY OFFICIAL

            TREES AND POWERLINES DOWN IN VARIOUS LOCATIONS IN
            ALLENDALE COUNTY.

&&

EVENT NUMBER CHS1100496

BDC
Local storm report, Jun 18, 10:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     SYLVANIA                32.75N  81.64W
06/18/2011                   SCREVEN            GA   COUNTY OFFICIAL

            MULTIPLE REPORTS OF NUMEROUS TREES DOWN ALONG EFFINGHAM
            HWY AND CAPITOLA ROAD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100497

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:52 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven53 min
Jun 18, 9:34 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven56 min
Jun 18, 9:45 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Tattnall60 min
Jun 18, 9:55 PM EDTSpecial Weather StatementCHSEvans, Tattnall50 min
Jun 18, 10:05 PM EDTSevere Thunderstorm WarningCHSEvans, Liberty, Long, Tattnall55 min
Jun 18, 10:11 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham64 min
Jun 18, 10:25 PM EDTSpecial Marine WarningCHS95 min
Jun 18, 10:58 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh62 min
Jun 18, 11:05 PM EDTSpecial Marine WarningCHS43 min
Jun 18, 11:15 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham60 min
Jun 18, 11:27 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty50 min
Jun 18, 11:39 PM EDTSpecial Marine WarningCHS66 min
Jun 18, 11:59 PM EDTSpecial Marine WarningCHS102 min
Jun 19, 4:14 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more16 hr
Jun 18, 9:12 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester63 min
Jun 18, 10:17 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester58 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.